Alert archive / Florida / Tornado Warnings in 2022
Tornado Warning 57, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at May 26, 2022, 4:29 AM CDT for Gulf County, Florida. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2022, 4:29 AM CDT (09:29 UTC)
- Expired
- May 26, 2022, 4:47 AM CDT
- In force
- 18 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Gulf County, FL
The radar
The Eglin Afb radar (KEVX), 101 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 9.5 hours before the alert went out and 347 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
678
WFUS52 KTAE 260929
TORTAE
FLC045-261000-
/O.NEW.KTAE.TO.W.0057.220526T0929Z-220526T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
529 AM EDT Thu May 26 2022
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Central Gulf County in the Panhandle of Florida...
* Until 600 AM EDT/500 AM CDT/.
* At 529 AM EDT/429 AM CDT/, a severe thunderstorm capable of
producing a tornado was located near Port St. Joe, moving northeast
at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
central Gulf County, including the following locations... Milltown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2980 8528 2983 8531 3003 8524 2993 8506
TIME...MOT...LOC 0929Z 215DEG 19KT 2987 8526
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
01-GONZALEZ2 follow-up statements
480
WWUS52 KTAE 260940
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
540 AM EDT Thu May 26 2022
FLC045-261000-
/O.CON.KTAE.TO.W.0057.000000T0000Z-220526T1000Z/
Gulf FL-
540 AM EDT Thu May 26 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 AM EDT/500 AM CDT/
FOR CENTRAL GULF COUNTY...
At 540 AM EDT/440 AM CDT/, a severe thunderstorm capable of producing
a tornado was located 8 miles northeast of Port St. Joe, moving
northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
central Gulf County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 2984 8521 2988 8529 3003 8524 2993 8506
TIME...MOT...LOC 0940Z 215DEG 19KT 2992 8522
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
01-GONZALEZ752
WWUS52 KTAE 260947
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
547 AM EDT Thu May 26 2022
FLC045-260957-
/O.CAN.KTAE.TO.W.0057.000000T0000Z-220526T1000Z/
Gulf FL-
547 AM EDT Thu May 26 2022
...THE TORNADO WARNING FOR CENTRAL GULF COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 2984 8521 2988 8529 3003 8524 2993 8506
TIME...MOT...LOC 0946Z 215DEG 19KT 2995 8519
$$
01-GONZALEZWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at May 26, 3:01 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 26, 3:01 AM CDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
401 AM EDT Thu May 26 2022
...ANOTHER ROUND OF STRONG TO SEVERE STORMS WITH A CONTINUED FLASH
FLOOD THREAT EXPECTED TODAY...
.NEAR TERM [Through Tonight]...
Mean upper trough/closed low remains distinct on satellite/vapor
imagery this morning over the central Plains. Convection has
persisted downstream of this feature dating back to yesterday in
two batches. The first is a broken line of showers/storms with
embedded pockets of heavy rainfall extending from our western Gulf
waters into portions of the Panhandle and Big Bend. The second
batch is a squall line ahead of the trough's attendant frontal
boundary over the northern Gulf states, which is poised to be the
primary driver of renewed potential for strong to severe weather
and flash flooding. Although, both convective features have lost
some definition overnight, they have served as primer for what's
to come later today, and should become reinvigorated once daytime
heating kicks in. Rain chances are justifiably high (up to likely-
definite) through the near-term period. Although guidance
suggests that storms weaken later tonight, the lagging front and
warm Gulf waters may help maintain convection.
The environment will be sufficiently unstable, anomalously moist,
and adequately sheared to support organized convection, and
subsequent Marginal Risk (level 1 of 5) from SPC that nearly
encompasses the entire service area outside of the east Big Bend
and lower I-75 corridor. Main threats are isolated damaging wind
gusts, and hail, with a couple tornadoes possible. Meanwhile, the
flood threat is greatest over the FL Panhandle as soils are
saturated from persistent rainfall from the past few days. Hardest
hit locations are Gulf/Franklin/Liberty County where widespread
4-6" were estimated or measured over the past 12 hours (isolated
amounts around 8" around Port St Joe). An additional 3-4" inches
are possible across the Panhandle coast through Friday. For this
reason, the Flood Watch was extended to include Liberty and
Franklin with up to a Moderate Risk (level 3 of 4) for Excessive
Rainfall. Please read the Hydrology section below for more
details.
We are once again looking at a noticeable high-temperature contrast
from east to west. Central Timezone counties likely see low 80s
thanks to the greater daytime precipitation and cloud cover.
Remaining eastward locations should tap out in the mid to upper 80s.
Muggy overnight low temperatures remain fairly uniform (upper 60s to
low 70s).
.SHORT TERM [Friday Through Saturday]...
The upper low will move from the lower Ohio Valley east northeast to
near New Jersey as it gradually opens up into a wave. The attendant
cold front will be traversing the western half of the forecast area
at the start of the period, but will not clear east of the Suwannee
River until around midnight. A sharp PoP gradient will exist on
Friday ranging from less than 10% across our western counties to
near 80% in Dixie County. Areas ahead of the front are under a
marginal risk for severe storms. Saturday will be a glorious rain-
free, post-frontal day with highs of 85-90 degrees (lower 80s at
the beaches) and noticeably lower humidity levels.
.LONG TERM [Saturday Night Through Thursday]...
Models indicate that some upper level energy gets left behind over
and near the Southeast and Gulf of Mexico as the main trough lifts
away from the northeast U.S. coast. As upper ridging builds
eastward across the Mid South and Carolinas, a Rex block pattern
sets up. Whether or not we see any surface reflection to this
broad upper level area over lower heights remains to be seen. For
now the models depict surface high pressure across the Southeast
U.S.
As to the details, Sunday looks to be dry for most of us, although
a slight chance PoP does return to the lower Suwannee Valley. It
will also be a couple of degrees warmer than Saturday. By Memorial
Day, rain chances return to the entire forecast area, although
mainly in the slight to low chance range. Actual air temperatures
will peak in the lower 90s and with increasing humidity factored
in, heat indices will be in the mid 90s in most areas with a new
spots across the Florida Big Bend seeing upper 90s. Similar temps
and rain chances are on tap for Tuesday an Wednesday.
&&
.AVIATION...
[Through 06Z Friday]
Main concerns for this TAF period are thunderstorms, some of
which may be strong to severe, capable of producing frequent
lightning, gusty/erratic winds, and heavy rainfall. As such, MVFR-
IFR restrictions are likely near any storms with southerly winds
around 10-12 kts (gusts up to 25 kts). Best chances for thunder
begin by late morning at ECP/DHN then spreading east to the
remaining terminals around midday and into the afternoon hrs.
Lingering showers with VCTS are possible after 0Z, except perhaps
VLD.
&&
.MARINE...
We are not quite seeing advisory conditions over the marine area,
so we plan to step that back to an exercise caution headline that
will continue into this evening. Even though there will be a cold
frontal passage, there will only be a subtle wind shift to the
west. A brief period of offshore flow is possible Saturday morning
off the Panhandle coast before onshore flow resumes, which will
be enhanced by afternoon sea breezes near the coast Saturday
afternoon and Sunday. An easterly flow regime will set up on
Memorial Day, although wind will locally veer to onshore near the
coast in the afternoon.
&&
.FIRE WEATHER...
Continued wet weather keeps fire concerns low the next couple
days outside of high afternoon dispersions across portions of the
FL Big Bend and I-75 corridor. A line of showers and storms are
forecast to move across the Tri- state area today and tomorrow as
front passes through. Some storms may be strong to severe, capable
of gusty/erratic winds and frequent lightning. A drying trend
takes place from west to east after frontal passage heading into
the holiday weekend.
&&
.HYDROLOGY...
Parts of the eastern FL Panhandle got 6-8 inches of rain with
Gulf County taking the prize. Flash flooding occurred there
yesterday and there is likely still standing water in the area.
The flood watch will remain in effect and be expanded to include
Liberty and Franklin Counties. Coastal counties from Walton to
Gulf are forecast to get another 3.5-4 inches of rain. WPC has a
moderate risk (level 3 out of 4) of excessive rainfall for our
coastal Panhandle counties with a slight risk east and north into
the Big Bend, Southwest GA and Southeast AL. Area rivers are in
good shape. A marginal risk will linger across our eastern
counties ahead of the cold front on Friday.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 85 69 88 65 89 / 60 60 40 0 10
Panama City 82 71 84 68 84 / 90 70 10 0 0
Dothan 80 66 85 61 85 / 90 70 10 0 0
Albany 86 69 87 63 87 / 80 70 20 0 0
Valdosta 88 69 86 64 88 / 40 70 60 10 10
Cross City 89 71 85 67 88 / 30 70 90 10 10
Apalachicola 83 72 84 70 84 / 70 60 40 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday evening for Coastal
Bay-Coastal Franklin-Coastal Gulf-South Walton.
Flood Watch through this evening for Calhoun-Central Walton-
Coastal Bay-Coastal Franklin-Coastal Gulf-Holmes-Inland Bay-
Inland Franklin-Inland Gulf-Jackson-Liberty-North Walton-
South Walton-Washington.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...IG3
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...IG3
MARINE...Wool
FIRE WEATHER...IG3
HYDROLOGY...WoolThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:12 PM CDT | Areal Flood Advisory | TAE | Franklin, Gulf, Liberty | 4 hr |
| May 25, 7:44 PM CDT | Special Marine Warning | TAE | 2 hr | |
| May 25, 9:40 PM CDT | Special Marine Warning | TAE | 3 hr | |
| May 25, 11:09 PM CDT | Areal Flood Advisory | TAE | Bay, Franklin, Gulf, Liberty | 2 hr |
| May 26, 12:25 AM CDT | Special Marine Warning | TAE | 2 hr | |
| May 26, 12:43 AM CDT | Special Marine Warning | TAE | 3 hr | |
| May 26, 2:28 AM CDT | Special Marine Warning | TAE | 92 min | |
| May 26, 3:40 AM CDT | Special Marine Warning | TAE | 3 hr | |
| May 26, 6:43 AM CDT | Special Marine Warning | TAE | 3 hr | |
| May 26, 8:40 AM CDT | Special Marine Warning | TAE | 65 min | |
| May 26, 9:36 AM CDT | Special Marine Warning | TAE | 3 hr | |
| May 26, 9:58 AM CDT | Special Weather Statement | TAE | Gulf | 47 min |
| May 26, 10:55 AM CDT | Areal Flood Advisory | TAE | Franklin, Gulf | 3 hr |
| May 26, 11:19 AM CDT | Flash Flood Warning | TAE | Franklin, Gulf | 3 hr |
| May 26, 12:01 PM CDT | Special Weather Statement | TAE | Franklin | 44 min |
| May 26, 12:24 PM CDT | Special Marine Warning | TAE | 3 hr | |
| May 26, 12:28 PM CDT | Special Marine Warning | TAE | 3 hr | |
| May 26, 12:44 PM CDT | Special Weather Statement | TAE | Franklin | 46 min |
| May 26, 12:50 PM CDT | Special Weather Statement | TAE | Walton | 40 min |
| May 26, 1:21 PM CDT | Special Marine Warning | TAE | 114 min | |
| May 26, 1:47 PM CDT | Special Weather Statement | TAE | Liberty, Wakulla | 28 min |
| May 26, 2:09 PM CDT | Special Weather Statement | TAE | Leon, Wakulla | 36 min |
| May 26, 2:50 PM CDT | Special Weather Statement | TAE | Leon | 40 min |
| May 26, 3:16 PM CDT | Special Weather Statement | TAE | Jefferson | 44 min |
| May 26, 3:17 PM CDT | Special Marine Warning | TAE | 88 min | |
| May 26, 3:22 PM CDT | Special Marine Warning | TAE | 38 min | |
| May 26, 4:40 PM CDT | Special Marine Warning | TAE | 3 hr | |
| May 26, 4:56 PM CDT | Special Weather Statement | TAE | Wakulla | 64 min |
| May 26, 5:24 PM CDT | Special Weather Statement | TAE | Leon | 51 min |
Nearby
Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.